Posted by: motherhood on meds | 2008-11-28

Pregnancy on Aripax and / or Lourien

I want to have a third baby and have been advised by various people that I should firstly leave medications for 1 or 2 months prior to trying to fall pregnant and only resume once baby is born. I have been diagnosed bipolar after psychotic episodes and depression. I have parents who have had treatment for depression and I think I have a gran in an institution somewhere. Have no clear details of her condition.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There's no good general abstract answer to this. You need to see your psychiatrist ( presumably that is who is prescribing for you and treating your bipolar disorder, as that condition is too complex for a GP to manage ) --- he/she must assess the whole situation, including the risk of a relapse, and the safest plan to protect you and your baby. You already have two babies ; it might be wise to think seriously about whether it would be wise to have a third at all. IF you are determined to do so, then work with your shrink on a plan to maximise safety all round. Some meds are not likely to cause problems ; and a foetus and baby is also at risk from a sweriosuly sick mom without treatment

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anon1 | 2008-11-28

I know this is going to sound dreadful, but maybe you should not have another baby. It is very hard work, and think nicely as to weather you will be able to cope

Reply to Anon1

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.